On 1/2/09 I noticed similar symptoms after unprotected sex with a new partner about 2 weeks before, and another shortly after that. I went to a clinic, was given doxy for seven days and the problem persisted. I returned to the clinic for 5 more days of doxy and a rocencephalon shot. I was also given cipro for 10 days at some point here.
When this treatment did not work, I was given a swab test for chlamydia and gonorrhea, and tested positive for chlamydia. At this point I was given 1g azithromax and what ended up being 40 or so days of doxy. (I went back to the doc during this time.)
After this failed, I tried several alternative remedies which did not work. I returned to the doctor and was given 10 days of metrandiazole at 500mg b.i.d. This treatment seemed to work, although symptoms did not start going away till day 5 or 6. During this time period I also took a chlamydia urine test, which showed negative for chlamydia.
At the end of this treatment symptoms were almost gone, but they returned a week or so later with a vengeance. I went to a urologist at this time, who gave me 500mg metrandiazole 3x/day. Another test was done for chlamydia, which was also negative. I am on day 8 of the new metrandiazole course and am still having symptoms, although they have been greatly improved.
I think that when I contracted chlamydia at the beginning of January, I also contracted trich from the same partner. I am a 24 year old man. Symptoms include a very small, infrequent clear discharge, dull ache in testes, and a sharp pinching/twinging pain in the urethra.
What are my options? I did have protected sex with a partner after the course of doxycycline when I thought the infection was gone. Other than that I have abstained from intercourse, so reinfection is not a possibility. I have been doing a lot of research and it seems like tinidazole has helped people with metrandiazole-resistant trich. What do you recommend?
Welcome to the STD forum. I'll try to help. The bottom line is that probably you do not have trichomonas or any other continuing infection.
To start, it is not possible for chlamydia to persist after doxycycline, especially after 2 courses totallying at least 12 days of therapy. Either your positive chlamydia test was false, or you were reexposed after the initial treatment.
Second, your current symptoms are not typical for any urethral infection. Testicular aching and occasional sharp urethral pains are not generally due to infection; and although abnormal discharge is the classical sign of urethritis, infrequent, scant, clear discharge usually is just normal urethral mucus. Such symptoms often persist after treatment of urethritis, but not necessarily due to continuing infection.
However your current problem started, my guess is that the main problem now is the male chronic pelvic pain syndrome (CPPS). For excellent information, google that term (spell it out) and start your reading with the excellent Wikipedia article, which will be near the top of the google hit list. CPPS used to be considered a form of prostatitis, and some people still refer to it that way. But antibiotics don't help. I'll bet you find that the description of symptoms sounds qutie similar to your own. Also look at the information on CPPS provided by the Stanford University Department of Urology.
Having said all that, what about trichomonas? It theoretically could cause some of your symptoms, but metronidazole resistance is uncommon. Might tinidazole work better? Again, in theory, maybe so, and it wouldn't hurt anything to give it a try. But for all the reasons implied above, it probably would not make any difference in your symptoms.
Bottom line: Try tinidazole if you like, but don't get your hopes up. You might have to live with your symptoms, but at least you can go forward with great confidence that you have nothing that will ever harm you or any current or future sex partner.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.